# SDR 2025FA0000754

- Difficulty date: October 28, 2025
- Submitted: November 13, 2025
- Operation: General aviation
- Aircraft: N61HL
- Make and model: Snias AS350BA
- Aircraft serial: 2298
- Aircraft time: 12,954 hours, 13,413 cycles
- Engine: Lyc LTS101600A3
- Engine time: 10,591 hours, 11,440 cycles
- System (JASC): 7100 · Powerplant System
- Part: Capacitor
- Part number: 366A54108800
- Condition: Broken
- Location: Air Inlet Tube
- Part time: 4,368 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

DURING ROUTINE FLIGHT OPERATION THERE WAS A SUDDEN DECREASE IN ENGINE POWER AND A RISE IN VIBRATION WAS FELT, SO THE AIRCRAFT MADE A PRECAUTIONARY UNSCHEDULED LANDING AND SHUT DOWN WITHOUT INCIDENT. UPON INSPECTION OF THE AIRCRAFT IT WAS FOUND THAT ONE OF TWO ENGINE GOVERNOR, FUEL CONTROL PNEUMATIC CIRCUIT DAMPING CAPACITORS HAD BROKEN OFF, THEREBY OPENING THE AIR CIRCUIT AND SUBSEQUENTLY CAUSING A LOSS OF COMMUNICATION BETWEEN THE POWER TURBINE GOVERNOR AND THE FUEL CONTROL UNIT. THIS LOSS OF AIR SIGNAL TO THE FUEL CONTROL CAUSED IT TO SEE LESS OF A POWER DEMAND FROM THE GOVERNOR AND POWER WAS REDUCED ACCORDINGLY.  BELIEVE THE VIBRATION THAT WAS FELT BY THE CREW WAS CAUSED BY A REDUCTION IN ROTOR RPM AS THE POWER DROOPED. THE PRIMARY PURPOSE OF THESE CAPACITORS IS TO DAMPEN ANY SURGES IN SENSE AIR PRESSURE TO MINIMIZE GOVERNOR FLUCTUATIONS. THEY ARE BASICALLY AIR ACCUMULATORS. THE CAPACITORS ARE PART OF AN STC INSTALLATION (STC# SR00805SE) WHICH CHANGED THE POWERPLANT FROM A SAFRAN ARRIEL 1B TO A HONEYWELL LTS101-600A-3A. THE STC MAINTENANCE & OVERHAUL MANUAL SUPPLEMENT RECOMMENDS A 5000 HOUR SERVICE LIFE FOR THE CAPACITORS (P/N 366A54-1088-00), AND (P/N 350A54-1091-00). THE SPECIFIC CAPACITOR THAT FAILED WAS (P/N 366A54-1088-00). THE FAILED CAPACITOR HAD 4367.8 HOURS TOTAL TIME IN SERVICE, WITH 632.2 HOURS OF SERVICE LIFE REMAINING. THE STC HOLDER NOW PRODUCES REPLACEMENT CAPACITORS OF AN IMPROVED DESIGN THAT REINFORCES THE AREA PRONE TO BREAKAGE.
